Jump to content

autonomic dysfunction causing nausea


sally
 Share

Recommended Posts

Finette or anyone else who might have an answer out there....

I have checked online to try to find information online regarding autonomic dysfunction causing the problems of nausea (chronic or otherwise) and I haven't found a good source or explanation for this symptom, although I have found information stating that nausea is one of the symptoms of this problem but nothing to actually explain the process of it all. Does anyone have any information on the whys?

I saw information on this problem causing gastro paresis but can that occur intermittently?

Thanks in advance for your replies and insight.

Well wishes to everyone.

Link to comment
Share on other sites

hi sally -

yes, gastroparesis can occur intermittently (just as many other symptoms) and can vary over time.

re: nausea in autonomic dysfunction, it can certainly be b/c of gastroparesis/ slow motility. there are other mechanism that can contribute to nausea as well though; i know i've read a few articles describing this and will post the links asap but it may be a few days for me to track them down as i have a friend visiting so am not spening much computer time. do feel free to bug me though if i don't get back to you.

:) melissa

Link to comment
Share on other sites

Hi, just last night I had severe nausea. It's a little better this morning, but I also wonder what exactly causes it. It sure is a pain to deal with!

Jacquie

Link to comment
Share on other sites

Sally,

Melissa is the queen of stomach answers!!! Hee hee.... but seriously, I concur with her - gasteoparesis can occur intermittantly. Also, the nause can be caused by the stomach emtying slowly - food sits there too long. It was also explained to me that this is all based in the nerves not doing what they are supposed to and just as they may not get the correct message to function they way they are supposed to, they can also send the wrong message.

This was the explaination they gave me at Mayo for my nausea and for the pain I get near my bellybutton.

Hope this helps a little.

~Roselover

Link to comment
Share on other sites

I also have major problems with nausea and have to take Zofran often to keep it at bay. When I was first diagnosed and was in the hospital, my mom asked the neurologist why I was so constantly nauseated. He said that there is a lot going on, but one thing he related it to is being constantly seasick. He said that the dysautonomia can throw off your blood pressure, which can make you dizzy and lightheaded. And if your equilibrium is thrown off like that, then you can become really nauseated. Anyways, that is one explanation I have heard. I to would like to know the exact physiology behind all these weird symptoms!

Link to comment
Share on other sites

Thank you for your replies. I would be most interested in seeing what you may have Melissa on this problem.

I did take the liberty of contacting a physician who specializes in orthostatic intolerance problems and he stated that "Nausea is commonly associated with orthostatic intolerance but we do not know precisely what nausea is nor its exact physiological correlates. We relate this to an increase in blood flow to certain parts of the gut." However, he mentioned he was interested in the use of a medication called Emend.

I appreciated the time this physician took to answer my questions. And I hope he does find some answers soon. I know everyone who suffers from nausea would most surely appreciate it also.

He also mentioned a study group that he has for POTS patients, I'm not sure if you all know about an ongoing study group or not but if you are interested just holler at me, I'm not sure if I am allowed to put his website for that on here. If so, just say so...I saved it. You all may have already been aware of it.

Best wishes,

Link to comment
Share on other sites

Hi I can relate to the sever nausea.. as I just had some bad bouts with it this past week! ouldnt eat or reallt even tolerate drinking fluids for days! UGH!! and tis was with taking compazine (sp?) every 6 hours..then it went away as suddenly as it came on.... but yeah it goes along with this lovely POTs that we have.. what others said is good..

I have the nausea ranging to mild to quite severe allmost daily.. it *****...

Link to comment
Share on other sites

Daily nausea 24/7 was the first symptom my daughter experienced with her POTS. I believe her Mayo doc explained it as blood pooling. Many kids have blood pool in their legs, hence the blue-ish coloring, and many have pooling in their stomach area. The more she treats her other POTS symptoms, the less nausea she has, however, now and then it comes back - but in a milder form. Along with the bad nausea, she had no appetite. No wonder!!! But I have to say, it HAS gotten better with time. It was her biggest complaint for a long time and now it's taken a backseat to lack of energy.... which I believe she prefers!! I believe Zelnorm or Zofran [can't remember the label at the moment] is the drug she was given by her pediatrician to combat nausea. It's helps when the nausea gets really bad. The other thing that she would get with the nausea, was a gaggy feeling. She never threw up, but felt like it all the time. Not fun. The nausea and gaggy feeling would then trigger anxiety. Even less fun. Hang in there. I believe that symptoms wax and wane and this one sure did for my daughter.

Link to comment
Share on other sites

Thank you for your replies and suggestions. I am going to ask the doc about Zofran for the really bad days.

I get worried because when she gets these episodes, they last too long and she cannot eat much at all. Then they will disappear and stay away for days until the next episode. She also has Ulcerative Colitis as well as EDS III with dysautonomia problems. So I think the combo probably help at all. Plus all the medication she must take for the UC.

The midodrine seems to help some but not enough anymore. We'll see about getting her medications adjusted to maybe an additional medication to help out. Thank you all again and I sure wish the docs would come up with a solution or answer for this one.

WI mom, we can relate to the no energy as well. Thank you for your suggestion of a medication, I wish it would go away but she has unfortunetly suffered chronic nausea for about 5 years now I think, It did get a little better with Midodrine but I think it's probably time for a re-adjustment to the med now. But, I will certainly hope for the best and thank you for your well wishes, I appreciate it.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...